Alert archive / Georgia / Red Flag Warnings in 2008

Red Flag Warning 18, NWS Tallahassee, FL

February 13, 200816 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Feb 13, 2008, 2:12 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Feb 14, 2008, 3:25 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2008, 2:12 PM CST (20:12 UTC)
In effect from
Feb 14, 2008, 3:25 AM CST
Expired
Feb 14, 2008, 6:00 PM CST
In force
15 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 132012
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EST WED FEB 13 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST 
/6 PM CST/ THURSDAY FOR ALL OF SOUTHEAST ALABAMA AND SOUTHWEST AND 
SOUTH CENTRAL GEORGIA FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 10 AM EST /10 AM CST/ TO 8 PM
EST /7 PM CST/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG
BEND FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...COLD DRY AIR WILL MOVE SOUTH INTO THE AREA TONIGHT. 
LOW DEWPOINTS ON THURSDAY WILL ALLOW HUMIDITY VALUES TO DROP WELL
BELOW CRITICAL LEVELS ACROSS THE AREA DURING THE AFTERNOON.
MOISTURE WILL BEGIN TO INCREASE ONCE AGAIN ON FRIDAY...WITH
INCREASING RAIN CHANCES THROUGH THE WEEKEND.

GAZ147-148-159>161-132115-
/O.CAN.KTAE.FW.A.0017.080214T1600Z-080214T2300Z/
COOK-BERRIEN-BROOKS-LOWNDES-LANIER-
312 PM EST WED FEB 13 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. ALTHOUGH THE FIRE WEATHER WATCH HAS BEEN
CANCELLED...RELATIVE HUMIDITIES MAY STILL DROP BELOW 25 PERCENT
FOR ONE OR TWO HOURS TOMORROW AFTERNOON.



$$

ALZ065>069-GAZ120>131-142>146-155>158-140415-
/O.UPG.KTAE.FW.A.0017.080214T1600Z-080214T2300Z/
/O.NEW.KTAE.FW.W.0018.080214T1700Z-080214T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-DECATUR-GRADY-THOMAS-
312 PM EST WED FEB 13 2008 /212 PM CST WED FEB 13 2008/

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST 
/5 PM CST/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RELATIVE HUMIDITY WILL DROP NEAR OR BELOW 25 PERCENT EARLY
THURSDAY AFTERNOON...AND REMAIN AT OR BELOW THIS LEVEL FOR 4 TO 6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>019-026>029-034-140415-
/O.UPG.KTAE.FW.A.0017.080214T1600Z-080214T2300Z/
/O.NEW.KTAE.FW.W.0018.080214T1600Z-080215T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
312 PM EST WED FEB 13 2008 /212 PM CST WED FEB 13 2008/

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST 
/6 PM CST/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THE RELATIVE HUMIDITY WILL DROP NEAR OR BELOW 35 PERCENT LATE THURSDAY
MORNING...AND REMAIN AT OR BELOW THIS LEVEL FOR 6 TO 8 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

LANIER
2 follow-up statements
000 
WWUS82 KTAE 140925
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EST THU FEB 14 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO 
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING FOR THE EASTERN
FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

.DISCUSSION...A COOL DRY AIR MASS WILL REMAIN OVER THE AREA TODAY. 
LOW DEWPOINTS THIS AFTERNOON WILL ALLOW HUMIDITY VALUES TO DROP
WELL BELOW CRITICAL LEVELS ACROSS THE AREA DURING THE AFTERNOON.
MOISTURE WILL BEGIN TO INCREASE ONCE AGAIN ON FRIDAY...WITH
INCREASING RAIN CHANCES THROUGH THE WEEKEND.

GAZ147-148-159>161-142300-
/O.EXA.KTAE.FW.W.0018.080214T1700Z-080214T2300Z/
COOK-BERRIEN-BROOKS-LOWNDES-LANIER-
425 AM EST THU FEB 14 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE RELATIVE HUMIDITY WILL DROP NEAR OR BELOW 25 PERCENT EARLY
THURSDAY AFTERNOON...AND REMAIN AT OR BELOW THIS LEVEL FOR 4 TO
6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>146-155>158-142300-
/O.CON.KTAE.FW.W.0018.080214T1700Z-080214T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-DECATUR-GRADY-THOMAS-
425 AM EST THU FEB 14 2008 /325 AM CST THU FEB 14 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON...

THE RELATIVE HUMIDITY WILL DROP NEAR OR BELOW 25 PERCENT EARLY
THURSDAY AFTERNOON...AND REMAIN AT OR BELOW THIS LEVEL FOR 4 TO 6
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>019-026>029-034-150000-
/O.CON.KTAE.FW.W.0018.080214T1600Z-080215T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
425 AM EST THU FEB 14 2008 /325 AM CST THU FEB 14 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT LATE THURSDAY
MORNING...AND REMAIN AT OR BELOW THIS LEVEL FOR 6 TO 8 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

CAMP
000 
WWUS82 KTAE 141931
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EST THU FEB 14 2008

...RED FLAG WARNING CANCELED THIS AFTERNOON FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS 
EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO 
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM
EST /5 PM CST/ FRIDAY FOR A SMALL PORTION OF THE FLORIDA PANHANDLE 
AND MOST OF THE BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW 
RELATIVE HUMIDITY...

.DISCUSSION...RED FLAG CONDITIONS ARE NO LONGER EXPECTED OVER SOUTHEAST 
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA THIS AFTERNOON SO THE RED 
FLAG WARNING FOR THESE AREAS HAVE BEEN CANCELED. THE RED FLAG WARNING 
CONTINUES THIS AFTERNOON FOR ALL OF NORTH FLORIDA. A DRY AIR MASS WILL 
REMAIN OVER THE AREA THROUGH FRIDAY. AFTERNOON RELATIVE HUMIDITY VALUES 
ARE FORECAST TO DROP BELOW CRITICAL LEVELS ACROSS MOST OF NORTH FLORIDA 
FRIDAY. MOISTURE WILL BEGIN TO INCREASE ON SATURDAY WITH THE NEXT CHANCE 
FOR RAIN ON SUNDAY. 


ALZ065>069-GAZ120>131-142>148-155>161-142045-
/O.CAN.KTAE.FW.W.0018.000000T0000Z-080214T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
231 PM EST THU FEB 14 2008 /131 PM CST THU FEB 14 2008/

...RED FLAG WARNING IS CANCELLED THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE RED
FLAG WARNING. 

CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE NO LONGER EXPECTED
FOR THIS AFTERNOON. 

$$

FLZ011-013-016>019-026>029-150000-
/O.NEW.KTAE.FW.W.0019.080215T1800Z-080215T2300Z/
/O.CON.KTAE.FW.W.0018.000000T0000Z-080215T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-
231 PM EST THU FEB 14 2008 /131 PM CST THU FEB 14 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM
EST /5 PM CST/ FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST
/5 PM CST/ FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009-010-012-014-015-034-150000-
/O.CON.KTAE.FW.W.0018.000000T0000Z-080215T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-BAY-GULF-FRANKLIN-DIXIE-
231 PM EST THU FEB 14 2008 /131 PM CST THU FEB 14 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 13, 8:07 AM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Feb 13, 8:07 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 AM EST WED FEB 13 2008

.DISCUSSION...THE SHORT WAVE IS ROUNDING THE BASE OF THE LONG WAVE
TROUGH THIS MORNING AS IT PUSHES EWD ACROSS DIXIE. THE ATTENDANT
COLD FRONT HAS MOVED ACROSS OUR WRN ZONES. 13Z ANALYSIS SHOWS THE
FRONT ROUGHLY BISECTING THE AREA. THE PRESSURE GRADIENT BEHIND THE
FRONT IS QUITE IMPRESSIVE. WE ARE ALREADY SEEING WIND GUSTS IN THE
MID 20S ACROSS WRN PORTIONS OF THE FL PANHANDLE AND PARTS OF SW AL.
WE EXPECT FREQUENT GUSTS IN THE MID 20S TO AROUND 30 MPH THIS
AFTERNOON IN THE STRONG CAA BEHIND THE FRONT AND HAVE ISSUED A LAKE
WIND ADVISORY FOR THE ENTIRE FORECAST AREA. THE ADVISORY WILL BE IN
EFFECT UNTIL SUNSET. REGIONAL SATELLITE SHOWS AN EXTENSIVE AREA OF
LOW STRATUS BEHIND THE FRONT EXTENDING ALL THE WAY BACK TO THE MS
RIVER. MODEL TIME HEIGHT CROSS SECTIONS INDICATE THAT IT WILL BE
AFTERNOON BEFORE WE SEE ANY CLEARING. THE GRIDS/FORECAST GENERALLY
SHOW THIS TREND, BUT WE WILL DELAY THE CLEARING JUST A BIT IN THE
UPDATE. WE WILL ALSO SUBSTITUTE TRACE SPRINKLES FOR THE LOW POPS
AHEAD OF THE FRONT THIS MORNING.

&&

.MARINE...SPECTRAL DENSITY PLOTS FROM THE OFFSHORE BUOYS INDICATE
SOME 6-7 S ENERGY PROPAGATING TOWARD SHORE IN SSE SWELLS WHICH WERE
GENERATED IN THE PREFRONTAL ONSHORE FLOW. IN THE WAKE OF THE COLD
FRONT...STRONG NORTHWEST WINDS WILL FILL IN ACROSS THE WATERS AND
CONTINUE THROUGH THE EVENING HOURS BEFORE SLOWLY WEAKENING TONIGHT.
SEAS OUT OF THE NORTHWEST (290-315 DEGREES) WILL CONTINUE TO BUILD
AWAY FROM THE COAST TODAY...PEAKING LATER THIS AFTERNOON (AROUND 8-9
FT ACROSS THE FAR OFFSHORE WATERS)...AND SLOWLY TREND DOWN TO BELOW
ADVISORY LEVELS TONIGHT. THE COMBINATION OF THE SOUTHERLY AND
NORTHERLY COMPONENTS WILL CREATE ROUGH CONDITIONS TODAY ACROSS THE
COASTAL WATERS. HIGH PRESSURE WILL BUILD EAST FOR THE LATER PART OF
THE WEEK WITH VEERING WINDS LOWERING THROUGH FRI. WINDS AND SEAS
WILL PICK UP AGAIN OVER THE WEEKEND AHEAD OF THE NEXT SYSTEM.

&&

.AVIATION...A FEW BANDS OF DIMINISHING PREFRONTAL SHOWERS STRETCH
FROM KABY TO KTLH. TO THE WEST...ANOTHER BAND OF IFR LOW CIGS
ACCOMPANIES THE ARRIVAL OF COLD GUSTY NORTHWEST WINDS MOVING QUICKLY
EAST THROUGH EASTERN ALABAMA. MVFR CIGS WILL BE SLOW TO RISE TODAY
BEHIND THE COLD FRONT RANGING AROUND 1500 FT.  CLEARING SKIES ARE
JUST NOW REACHING THE MISSISSIPPI RIVER AND WILL MOVE THROUGH
SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND LATER THIS AFTERNOON.

&&

.FIRE WEATHER...MUCH DRIER AIR WILL BEGIN TO PUSH INTO THE AREA THIS
AFTERNOON BEHIND THE EXITING COLD FRONT. LINGERING CLOUDS AND COOL
TEMPERATURES WILL KEEP RH ABOVE CRITICAL LEVELS THIS AFTERNOON...BUT
IT WILL BE A CLOSE CALL FOR RED FLAG CRITERIA IN WALTON COUNTY WHEN
WINDS ARE TAKEN INTO ACCOUNT. WILL NEED TO MONITOR. RED FLAG
CONDITIONS LOOK LIKE A GOOD BET FOR THURSDAY AFTERNOON AND A FIRE WX
WATCH IN ALREADY IN AFFECT.

&&

.HYDROLOGY...RAINFALL TOTALS GENERALLY RANGED FROM A HALF TO 3/4 OF
AN INCH OVER OUR WRN ZONES, AND AROUND A QUARTER INCH ON THE BIG
BEND WITH LESSER AMOUNTS IN SW GA...CERTAINLY NOT A DROUGHT BUSTER.

&&

.PREV DISCUSSION...
239 AM EST WED FEB 13 2008

SHORT TERM...TODAY-FRIDAY.
THE COLD FRONT WILL PUSH ACROSS THE EASTERN HALF OF THE CWA THIS
MORNING. LIGHT RAIN AHEAD OF IT WILL CONTINUE THROUGH THE MORNING
HOURS...MAINLY FROM VALDOSTA TO THE SOUTHEASTERN FLORIDA BIG BEND.
THE CLOUDS WILL BE SLOW TO CLEAR OUT FROM WEST TO EAST THROUGH THE
DAY. THE SREF SHOWS HIGH PROBABILITIES OF CIGS BELOW 3KFT CLEARING
OUT TO THE EAST BY THE LATE AFTERNOON. IN THE WAKE OF THE FRONT...A
MUCH COOLER AND DRIER AIRMASS WILL MOVE INTO THE AREA WITH GUSTY
NORTHWEST WINDS.

ALOFT...THE SHARP UPPER TROUGH WILL LIFT OUT TO THE NORTHEAST TOWARD
THE MID-ATLANTIC COAST AS A WEAK UPPER RIDGE BUILDS ACROSS THE
REGION TODAY. OUT WEST ACROSS THE ROCKIES...THE NEXT SHORTWAVE WILL
CONTINUE TO DIG SSE TOWARD THE FOUR CORNERS REGION AND CLOSE OFF
INTO AN UPPER LOW LATE TONIGHT INTO THURSDAY MORNING. THIS SYSTEM
WILL LIKELY BE OUR NEXT WEATHER MAKER COME THIS WEEKEND. SEE LONG
TERM DISCUSSION BELOW FOR MORE ON THIS FEATURE.

AT THE SURFACE...THE MODELS ARE ALL IN VERY GOOD AGREEMENT IN
SHOWING THE CENTER OF A 1020-25MB HIGH PRESSURE SLIDING EAST ALONG
THE GULF COAST STATES TOWARD THE AREA TODAY. THE CENTER OF THIS HIGH
IS PROGGED TO SHIFT OVERHEAD BY DAYBREAK THURSDAY. CLEAR SKIES AND
LIGHT WINDS WILL ALLOW FOR STRONG RADIATIONAL COOLING THROUGH THE
OVERNIGHT HOURS TONIGHT. THE GUIDANCE SHOWS THE OVERNIGHT LOWS
RANGING FROM THE UPPER 20S TO 30 DEGREES ACROSS THE INLAND
LOCATIONS JUST BEFORE DAYBREAK. ISOLATED COOL SPOTS MAY OBSERVE
TEMPERATURES AS LOW AS THE MID 20S.

THURSDAY THROUGH FRIDAY...THE CLEAR SKIES AND VERY DRY CONDITIONS
WILL CONTINUE THROUGH THURSDAY NIGHT WITH OVERNIGHT LOWS ONCE AGAIN
DROPPING TOWARD FREEZING. ON FRIDAY...THE SURFACE HIGH WILL SLIDE
EAST AND OFF THE EAST COAST WITH THE RIDGE AXIS EXTENDING WEST
ACROSS THE REGION. THIS WILL ALLOW FOR SOME INCREASING LOW-LEVEL
MOISTURE AS THE WINDS VEER AROUND TOWARD THE SOUTHEAST AHEAD OF THE
NEXT DEVELOPING SYSTEM WEST OF THE AREA.

LONG TERM...COLD FRONT WILL SETTLE SOUTH ACROSS THE AREA SATURDAY AS
UPPER LOW CUTS OFF OVER THE DESERT SOUTHWEST. PRESENCE OF FRONT IN
THE AREA WILL KEEP WEATHER UNSETTLED SATURDAY INTO SUNDAY WHEN THE
FRONT LIFTS BACK NORTH. UPPER LOW WILL EJECT EAST DURING THE DAY
SUNDAY WITH CYCLOGENESIS ALONG THE CENTRAL GULF COAST. MODELS DIFFER
ON TRACK OF SFC LOW...BUT COLD FRONT AND LINE OF THUNDERSTORMS
SHOULD CROSS THE AREA LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. EARLY
LOOK AT SEVERE PARAMETERS SHOWS GOOD KINEMATICS BUT...AS IS
TYPICAL...MARGINAL THERMODYNAMICS. SITUATION WILL NEED TO BE
MONITORED FOR SEVERE POTENTIAL. FRONT WILL EXIT THE AREA MONDAY
MORNING WITH COOL HIGH PRESSURE BUILDING IN THROUGH THE MIDDLE OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  61  29  63  34  70 /  30   0   0  10  10
PANAMA CITY  59  35  62  42  68 /  10   0   0  10  10
DOTHAN       54  28  63  33  68 /  10   0   0  10  10
ALBANY       57  29  63  33  69 /  30   0   0  10  10
VALDOSTA     61  30  64  34  72 /  50   0   0  10  10
CROSS CITY   66  30  65  35  73 /  60   0   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY ALL ZONES TODAY UNTIL 23Z.
     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR ALL ZONES.

GA...LAKE WIND ADVISORY ALL ZONES TODAY UNTIL 23Z.
     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR ALL ZONES.

FL...LAKE WIND ADVISORY ALL ZONES TODAY UNTIL 23Z.
     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR ALL ZONES.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY ALL ZONES.

&&

AVIATION...LANIER
PREVIOUS DISCUSSION...GIBBS/CAMP
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Feb 13, 3:17 AM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 AM EST WED FEB 13 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-141000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
417 AM EST WED FEB 13 2008 /317 AM CST WED FEB 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE COLD FRONT
WILL PUSH EAST OF THE AREA THIS MORNING AS A HIGH PRESSURE BUILDS
IN FROM THE WEST. OVERNIGHT LOWS WILL DROP BELOW FREEZING ACROSS
THE INLAND AREAS LATE TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE PANHANDLE
BEACHES THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
QUIET WEATHER CONDITIONS ARE EXPECTED THROUGH FRIDAY ACROSS THE
AREA AS HIGH PRESSURE REMAINS IN CONTROL. RAIN CHANCES WILL
INCREASE OVER THE WEEKEND WITH THE APPROACH OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
POTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 7:22 PM CSTSevere Thunderstorm WarningTAEWalton38 min
Feb 12, 7:50 PM CSTSpecial Marine WarningTAE55 min
Feb 13, 3:44 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more10 hr
Feb 13, 7:25 AM CSTLake Wind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more10 hr

Nearby

Red Flag Warnings in Georgia, 2008Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.